Wednesday, July 8

Antibiotic Toxicity in Guinea Pigs

It is a known fact that the Guinea pigs are susceptible to the properties of antibiotics and often their management can lead to toxic effects. One of the complications is that follow the administration of antibiotics is an upset in the balance of the helpful bacteria that usually live in guinea pig’s intestines. In some cases, it can lead the more severe disease conditions than the original conditions being treated. Some of the underlying conditions i.e. vitamin C deficiency and inadequate nutrition can be found in guinea pig more likely to develop problems associated with antibiotics. In general condition, one should not give any antibiotics to his or her pig unless it has been prescribed by the veterinarian, who is familiar with the pig and its health history. If the guinea pig must take antibiotics, then one should need to monitor the health carefully to avoid complications from arising properly. Antibiotics are generally administered orally to the guinea pigs instead of any kind of injection form. This article is covered under Pets Trouble and it provides complete information about symptoms, causes and treatment of Antibiotic Toxicity in Guinea Pigs.

Antibiotic Toxicity in Guinea Pigs – Symptoms and Treatment

Antibiotic Toxicity in Guinea Pigs

Symptoms

The symptoms of Antibiotic Toxicity depends on the type of antibiotic. One may find the adverse reaction in pigs that includes diarrhea, dehydration and loss of appetite. If the treatment of medicine continues, the response may be even worse and it results in peg’s death within seven days. It is therefore, essential to note that the guinea pigs do not show symptoms of antibiotic toxicity may die suddenly.

Causes

Many of the antibiotics include lincomycin, clindamycin, penicillin, tetracycline and chlortetracycline can upset the balance of the beneficial bacteria that generally live in pig’s intestine. It creates such an environment that is favorable for the harmful bacteria to attack the intestine. Two common antibiotics that can severely affect guinea pigs are streptomycin and dihydrostreptomycin. The topical antibiotic ointments can also be toxic if the guinea pig licks and ingests the ointment.

Diagnosis

The veterinarian can diagnose the diseases of antibiotic toxicity in guinea pigs by examining the pig and by testing its feces.

Treatment

There is so as such affective treatment for these diseases in pigs other than general support and discounting the antibiotics.

Living and Management

The Guinea pig, which is recovering from said diseases should be monitored carefully and regularly to make sure that it is not showing any symptoms again. You can also consult your veterinarian about the pig dietary requirement during the recovery period, as they may need to be adjusted during this time. You should follow the recommendation of your veterinarian to help the pig to recover quickly.

Prevention

Generally, one should not give any kind of antibiotic unless it is not prescribed by a veterinarian that is familiar with the pet if you have to provide him with medicines that you have to be alert of all the sings of antibiotic toxicity. One should monitor his health care and immediately consult his veterinarian is he observe any abnormal symptoms.

Leave a Reply

Your email address will not be published. Required fields are marked *